Nausea and Joint Pain and Neuropathy…Oh My! – Ovarian Cancer 101

Nausea and Joint Pain and Neuropathy…Oh My!


Hi Everyone,

I have found a wonderful way to distract me from my fears and worries about my Ovarian Cancer – Chemo side effects!!!  Who knew that there would be a good use to put my pesky side effect symptoms to, taking my mind off my Cancer!

In the past, I have struggled with various side effects from my Chemo, but this round seems to be packing a bigger punch.  It is difficult to make plans, or even know how I am going to feel, because of those looming side effects that put me in my place!  They take my worries right out of me as I focus on dealing with each symptom, navigating through each side effect as it comes.

Nausea?  When it hits, (and it hits out of the blue), it has my full attention!  If I was in a place of worry or fear, nausea will snap me right out of it!  A good thing!  Puts me into action!  Bring on the nausea meds, the ginger capsules, and the occasional Coke.  Wait for it to pass, and onward I go, leaving behind the nausea, as well as any emotional residue from the Cancer.

Joint Pain?  What fun!  Again, when it hits, the cancer concerns roll right out of my mind, while I figure out how to move my body – getting up, sitting down, turning, etc. – with the least amount of pain.  So bring on the Ibuprophen!  I’ll worry about my Cancer when I make it to that chair over there to sit down!!!

And last, but certainly not least, Neuropathy.  Oh, you are such a distraction!  When you are trying to walk on feet that feel like they are on fire, or maybe receiving repeated shocks, you very quickly forget your deeper fears, and put all your efforts into navigating your stroll across the kitchen floor in as few steps as possible!  Now THAT will take your mind off bigger issues!

I know I am making light about these side effects, and they are absolutely not an easy thing to deal with for people.  I just choose to look at it with a bit of humor, because it is laughing, above all, that distracts me and keeps me going!  Forgive my irreverence, and know that I share your frustrations with these and other side effects, and send you all healing thoughts.  Focusing on and addressing these symptoms helps me to feel like I am doing something, like I have some control, in a world where we often feel like we have none.

So focus on the here and now, treat your side effects as best you can, try to grab on to the power you have, and be proactive.  It gives you a sense of doing something, even if your side effects persist.  And laugh!  As I do my “walking on hot coals” side shuffle across the kitchen floor, I am laughing all the way!  I look ridiculous, and I fully embrace it!  I even think I may have a new dance step on my hands, or feet, as the case may be!

‘Til Next Time,

MJ

2018-01-11T12:42:14+00:00
0